MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20039E
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite extension set is difficult to disconnect.The following information was provided by the initial reporter: unhooking iv tubing from j loop on a peripheral iv.The tubing unscrewed but would not come out of the j loop hub.I pulled harder on the connection part and the plastic tip that goes into the hub broke off and then the iv started to backflow since there was an open spot in the hub.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
It was reported by customer that the tubing unscrewed but would not come out of the j loop hub.One sample of product 20039e was submitted for quality evaluation.The sample submitted had piece of a male luer connector in the y-site connector port broken off inside the port.The piece of male luer was pulled out of the smartsite port using a pair of plyers to see if the male luer piece is stuck or bonded to the y-site port.The small piece of male luer was easily removed without any excess force.The extension set was then primed to see if there were any leaks or if there was any issues with flow or air-in-line.There were no issues identified with the extension set.Although a piece of a male luer adapter was found broken off inside the y-site smartsite of the assembly, the customer complaint of connection issues - unable to disconnect could not be verified.A root cause analysis was not conducted due to the failure not being verified.A device history record review for model 20039e lot number 25035282 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22568698
Report Number9616066-2025-02094
Device Sequence Number15764858
Product Code FPA
UDI-Device Identifier07613203011952
UDI-Public(01)07613203011952(10)25035282
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20039E
Device Lot Number25035282
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date09/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown